Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 16, 2004, 6:33 PM CST for Bell County, Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2004, 6:33 PM CST (00:33 UTC)
- Expired
- Jan 16, 2004, 9:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Coryell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 170036
FFWFTW
TXC027-099-170330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CST FRI JAN 16 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
CORYELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 930 PM CST
* AT 633 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM 17 MILES SOUTHWEST OF GATESVILLE TO 40 MILES SOUTHWEST OF
KILLEEN...MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE FORT GATES...FORT HOOD...
HARKER HEIGHTS...NOLANVILLE...GATESVILLE...AND KILLEEN.
FLOODING HAS ALREADY BEEN REPORTED IN THIS AREA AND ADDITIONAL HEAVY
RAIN IS APPROACHING FROM THE SOUTHWEST. ANOTHER TWO INCHES OF RAIN
WILL BE LIKELY BY 9 PM. THIS WILL EXACERBATE FLOODING IN BELL AND
CORYELL COUNTIES. THUS...THE FLASH FLOOD WARNING HAS BEEN EXTENDED
UNTIL 930 PM CST.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3163 9774 3105 9789 3096 9781 3095 9768
3132 9744
$$
ROBBINSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 16, 5:00 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 16, 5:00 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 500 PM CST FRI JAN 16 2004 .AVIATION... BANDS OF SHRA/TSRA...HEAVY AT TIMES...CONTINUE BUILDING NWD THROUGH TAF SITES AND WE SHOULD CONT TO SEE IFR/LIFR CIGS...MVFR VSBYS WITH OCNL IFR AT TIMES THRU 12Z...THOUGH AXIS OF HEAVIEST RA/TSRA SHOULD PUSH NE OF TAF SITES BY THEN. OTRW...SOME WRAP AROUND RA/ISOLD EMBEDDED TSRA TO CONT ARND KDAL/KDFW THRU 16Z OR SO...WITH LINGERING -RA IN THE AFTN WITH CONDS CONTG GENERALLY IFR...THOUGH CONDS MAY IMPROVE TO MVFR AT TIMES. 05/ && .PREV DISC 409 PM CST... AFTER AN EXTENDED DRY SPELL...WE ARE FINALLY RECEIVING SOME WELCOME RAINS...WHICH WILL LAST INTO SUNDAY. HOWEVER...WE WILL RECEIVE THE GREATEST AMOUNTS OF RAIN TONIGHT AS THE VIGOROUS UPPER LOW PROVIDES SIGNIFICANT DYNAMIC LIFT ON ITS EASTERN SIDE. THIS AREA IS EVIDENT IN SATELLITE PICTURES SWINGING ALMOST DUE NORTH ACROSS SOUTHERN... AND PARTS OF WESTERN TEXAS. THESE MODERATE SHOWERS...AND SCATTERED THUNDERSTORMS...WILL CONTINUE TO MOVE NORTH...INCREASING IN COVERAGE THROUGH THE EVENING HOURS. THE AVN AND ETA ARE DIFFERENT IN ENDING THE DYNAMICS TONIGHT...WITH THE AVN MORE AGGRESSIVE. LOOKING AT THE LATEST SATELLITE PICTURES...IT APPEARS THE AVN HAS THE BEST HANDLE ON THIS EVENT...BRINGING A DRY SLOT NORTHEAST ACROSS THE AREA THIS EVENING. THIS WOULD END MOST OF THE PRECIP AROUND MIDNIGHT...WITH SOME CONVECTION LEFT OVER IN THE EAST UNTIL AROUND 3 AM. IN THE MEANTIME...HEAVY RAINS ARE MOVING INTO SOUTHWEST PORTIONS OF THE CWA...WITH STREET FLOODING PROBLEMS ALREADY REPORTED IN KILLEEN. CONVECTION IS GETTING BETTER ORGANIZED AS IT MOVES NORTH...AND WILL COVER THE WESTERN HALF OF NORTH TEXAS THIS EVENING. RAINFALL AMOUNTS SHOULD BE IN THE ONE TO THREE INCH RANGE...WHICH WILL CAUSE SCATTERED FLASH FLOODING PROBLEMS. HENCE WE ARE GOING TO ISSUE A FLOOD WATCH FOR THIS EVENING ALONG AND WEST OF A SHERMAN...DALLAS...CORSICANA...FRANKLIN LINE. THIS AREA MAY HAVE TO BE MOVED EAST DURING THE EVENING HOURS AS DYNAMICS MOVE IN THAT DIRECTION. THE UPPER LOW WILL SWING THROUGH THE REGION SATURDAY INTO SUNDAY...WITH LIGHT RAIN STILL POSSIBLE OVER NORTH TEXAS THROUGH THE PERIOD. HOWEVER...AMOUNTS WILL BE LIGHT AS THE WRAP AROUND PRECIP AFFECTS MAINLY THE NORTHERN HALF OF THE AREA. MONDAY AND TUESDAY APPEAR RAIN FREE...BUT LATE TUESDAY WE SHOULD BEGIN TO SEE SOME ISENTROPIC LIFT DEVELOP THAT WILL PERSIST INTO WEDNESDAY AHEAD OF THE NEXT UPPER TROF. OUR CONCERN HERE IS SURFACE TEMPS AND THE TIMING OF THE PRECIP. AT THE PRESENT TIME...WE EXPECT TEMPERATURES TO BE ABOVE FREEZING AS THE LIGHT PRECIP DEVELOPS. HOWEVER...IT IS CLOSE ENOUGH TO CAUSE CONCERN. AS THE EVENT IS FIVE DAYS OUT AND OUR CONFIDENCE IS LOW FOR FREEZING TEMPERATURES...WE WILL CONTINUE WITH THE CURRENT FORECAST OF LIGHT RAIN AND TEMPS IN THE MID 30S. WE WILL DEFINITELY BE WATCHING THIS DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 61 39 51 / 100 60 50 20 WACO, TX 58 64 42 53 / 100 50 40 20 PARIS, TX 52 60 39 49 / 100 60 50 40 DENTON, TX 55 62 38 49 / 100 60 50 20 MCKINNEY, TX 55 60 39 50 / 100 60 50 20 DALLAS, TX 56 61 40 51 / 100 60 50 20 TERRELL, TX 55 62 41 52 / 100 60 50 40 CORSICANA, TX 58 63 43 54 / 100 50 40 40 TEMPLE, TX 58 64 42 54 / 100 50 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1200 AM CST SATURDAY FOR ZONES TXZ091>093... TXZ100>104...TXZ115>120...TXZ129>134...TXZ141>146...TXZ156>161... TXZ174>175. && 42
Hazardous weather outlook, Jan 16, 3:07 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CST FRI JAN 16 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW THUNDERSTORMS...ALONG WITH WIDESPREAD LIGHT TO MODERATE RAINFALL...ARE EXPECTED ACROSS MOST OF NORTH TEXAS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME LOCALLY HEAVY RAINFALL. RAINFALL TONIGHT SHOULD AVERAGE BETWEEN HALF AN INCH AND ONE AND A HALF INCHES FOR MOST LOCATIONS...BUT ISOLATED 2 INCH AMOUNTS WILL BE POSSIBLE. THIS COULD CREATE SOME ISOLATED PONDING OR FLOODING OF NORMALLY FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY FOR MONITORING ANY LOCALLY HEAVY RAINFALL.
In the hours before
Local storm report, Jan 16, 3:37 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CST FRI JAN 16 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0336 PM FLOODING KILLEEN 31.10N 97.72W
01/16/2004 BELL TX LAW ENFORCEMNT
ROADS BARRICADED 3 FEET OF WATER COVERING INTERSECTION
OF STALLION AND MUSTANG
ROBBINSLocal storm report, Jan 16, 4:41 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CST FRI JAN 16 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0440 PM FLOODING KILLEEN 31.10N 97.72W
01/16/2004 BELL TX LAW ENFORCEMNT
TRAILER PARK EVACUATED. NUMEROUS ROADS BARRICADED.
ROBBINSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 6:44 PM CST | Flash Flood Warning | FWD | Tarrant | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.